Voluma under my eyes by top doctor. Any suggestions? (photos)

A top Beverly Hills doctor injected Voluma under my eyes to get rid of the line. I heard this should not be done so I am confused. I have some lumps and lots of brusing after the injections today. Doctor said it was normal. I am so worried since this is mentioned it's for cheeks.

Doctor Answers 8

Lump after filler

I would return to your practitioner to discuss your options for the areas that you don't like after waiting a couple weeks for swelling to resolve... this includes hyaluronidase to reverse the filler.

My best,
Dr. Nazarian
@drsheilanazarian on Instagram


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Should be improving

The bruising and lumpiness should be improving.  Massage with a clean fingertip can help smooth residual bumps.  A Q tip can also be effective for putting pressure on troublesome lumps.
From the photos it appears your doctor put the Voluma along your upper cheekbone just about at our orbital rim.
Most likely this will help restore volume to your cheeks and lower eye area.
Voluma can be dissolved with hyaluronidase if areas of concern remailn.
Best wishes.

Voluma Under Eyes and Now Lumps and Bruising

You may have lumps from the injections and not the filler. If voluma is done here, which I do everyday and have great results, it needs to be done in small amounts and very meticulously.  It will take 1-2 weeks for the swelling and bruising to subside and then you can assess the results.  If it is still lumpy you will need reversal.  Pressure, ice, and vbeam treatments will help improve this more rapidly.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Voluma under the Eyes

I personally do not like Voluma under the eyes.  I prefer Belotero and Restylane for the area under the eyes. If you don't like the results after a few weeks, you can have it dissolved with Vitrase.  Best, Dr. Green

Bruising and lumps after injection

Thank you for your question.


Injecting Voluma under the eyes is an off-label use, which is done by some surgeons. It appears you are going through normal healing.  It is common to have bruising, swelling, and the possibility of feeling lumpy the day after an injection.  You will notice these all start to subside over the next week. Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

Lumps under my eyes after Voluma

Hi Keadon, use of Voluma under the eye is an off label use. It is not uncommon for fillers to be used off label with very good results. Some injectors like to use Voluma in the tear trough region under the eyelids. I prefer a softer filler such as Restylane or Belotero. I think that it is very effective at blending the eyelid with the rest of the cheek. I would wait about a week for swelling and bruising to resolve. If it hasn't you can have the product dissolved. Make sure to follow up with your injector.

Todd C. Miller, MD
Newport Beach Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Voluma under eyes

Dear Keadon:

Please do not worry as you are having mild and temporary side effects from the injections. Also, if for any reason you are not pleased with the results, #Voluma can easily be dissolved with hyaluronidase.

All the best,
Dr. Clark

Sheryl D. Clark, MD
New York Dermatologist
5.0 out of 5 stars 7 reviews

Voluma under eyes

Voluma is not specifically FDA-approved for use under the eyes, but physicians can inject it there as an off-label use.  It is not unusual to develop some bruising after injection of any filler under the eyes, and lumps can temporarily occur as well.  My recommendation would be to wait a week or so for the Voluma to settle in and then re-evaluate your appearance.  If you still feel there are some issues after that time, you should contact the physician who treated you.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.